Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Omaha, NE

June 7, 20086 counties in Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 7, 2008, 11:59 PM CDT for 6 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 11:59 PM CDT (04:59 UTC)
Expired
Jun 8, 2008, 6:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Antelope County, NE, Boone County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:45 PM CDT, 9 hours 14 minutes earlier.

Area forecast discussion, Jun 7, 2:45 PM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT JUN 7 2008

.DISCUSSION...

A STATIONARY FRONT WAS LOCATED ACROSS NORTHEAST NEBRASKA AND
NORTHWEST IOWA AT 18Z. SOME CONVECTION WAS TRYING TO GET GOING
IN NORTHWEST IOWA ALONG THE FRONT. 18Z OAX UA SOUNDING SHOWED
GOOD CAP IN PLACE SOUTH OF THE FRONT. ANOTHER BOUNDARY WAS OVER
SOUTH CENTRAL NEBRASKA WHERE A SEMI-DRY-LINE ARCED FROM LOW
PRESSURE NEAR KGRI TO JUST SOUTH OF KOLU THEN INTO NORTH CENTRAL
KANSAS. LATEST THINKING IS FOR CAP TO HOLD OFF CONVECTION IN
EASTERN NEBRASKA UNTIL VERY LATE THIS AFTERNOON OR THIS EVENING
THEN SHIFT SLOWLY SOUTH WITH FRONT TONIGHT. PLENTY OF MOISTURE IN
PLACE ACROSS THE AREA TODAY AND TONIGHT WITH PRECIP WATER VALUES
OF 2 INCHES OR BETTER OVER THE AREA LATE TONIGHT. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF THE CWA TONIGHT INTO SUNDAY.

MODELS SUGGEST MOST OF THE ACTIVITY WILL SHIFT SOUTH SUNDAY AND
SUNDAY NIGHT WITH SOUTHERN PORTIONS OF THE CWA LOOKING TO HAVE
BEST CHANCE FOR HEAVY RAIN DURING THAT TIME. HAVE GENERALLY
TRENDED TOWARD THE 12Z GFS FOR MONDAY AND TUESDAY WITH A BREAK
FROM THE HEAVIER RAIN AS SHORT WAVE RIDGING DEVELOPS IN ADVANCE
OF THE NEXT STRONG CLOSED UPPER LOW COMING INTO THE NORTHWEST
CONUS.

IN THE EXTENDED PERIOD...THE NORTHWEST CONUS UPPER LOW EXPECTED TO
BE THE MAIN FACTOR EARLY IN THE EXTENDED PERIOD WITH A CONTINUED
CHANCE OF PRECIP FOR THE AREA AS IT DEEPENS A TROUGH OVER THE
CENTRAL PLAINS AND TRACKS INTO SOUTH CENTRAL CANADA THROUGH
FRIDAY. BEYOND THAT MODELS DIVERGE WITH ECMWF MAINTAINING UPPER
HIGH PRESSURE RIDGE OVER THE SOUTHERN CONUS AND BECOMING MORE
ZONAL WITH THE NORTHERN STREAM FLOW.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK.

CDFNT S OF OFK IS EXPECTED TO MOVE SLOWLY S TONIGHT.  THERE IS MAJOR
UNCERTAINTY ABOUT WHEN TSTMS WILL FIRE.  THERE IS STILL SOME CHC
NORTHEAST NEB WILL DEVELOP THIS AFTN.  OMA AND LNK MORE LIKELY 04Z
TO 14Z AS A WAVE EJECTING FROM SRN RCKYS APPROACHES THE AREA.  THIS
WILL ENHANCE LLJ AND COOL TEMPS ALOFT.  THIS WILL AID TSTMS AND TEND
TO DRIVE THE FRONT SOUTH.  EXPECT FAIRLY NARROW BAND OF
TSTMS...POSSIBLY STRONG TO SVR...NEAR FRONT.  MVFR CIGS SHOULD
PREVAIL N OF THIS BAND.  THUS TIMING CHANGES IS DIFFICULT FOR BOTH
OMA AND LNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR IAZ043-055-056-
     069-079-080-090-091.

&&

FOBERT/POLLACK
Hazardous weather outlook, Jun 7, 4:23 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CDT SAT JUN 7 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
423 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE
PRIMARY HAZARDS. AN ISOLATED TORNADO IS POSSIBLE.

MINOR TO MODERATE FLOODING ALONG RIVERS AND STREAMS WILL CONTINUE
FOR THOSE LOCATIONS IN FLOOD. FOR SPECIFIC DETAILS CHECK THE
LATEST FLOOD STATEMENTS. ADDITIONAL FLOODING MAY RESULT FROM
THUNDERSTORMS TONIGHT. A FLASH FLOOD IS IN EFFECT.

A COLD FRONT OVER NORTHEAST NEBRASKA WILL GRADUALLY SAG SOUTH INTO
EAST CENTRAL NEBRASKA AND WESTERN IOWA TONIGHT. THUNDERSTORMS WILL
DEVELOP IN THE VICINITY OF THE COLD FRONT LATE THIS AFTERNOON.
THUNDERSTORMS SHOULD BECOME MORE NUMEROUS TONIGHT AS AN UPPER
LEVEL DISTURBANCE ENTERS THE REGION. INSTABILITY AND SHEAR ALONG
WITH A FRONTAL BOUNDARY WILL FAVOR SEVERE WEATHER AND HEAVY RAIN
OVER THE OUTLOOK AREA THROUGH TONIGHT.

SEVERE STORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF INTERSTATE 80...AS
THE COLD FRONT CONTINUES TO TRACK SLOWLY SOUTHEAST. LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE CHANCE OF STORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
MAY LINGER INTO SUNDAY EVENING.

MORE THUNDERSTORMS ARE EXPECTED MONDAY...TUESDAY NIGHT...AND
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOBERT

In the hours before

Local storm report, Jun 7, 7:35 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             6 S PISGAH              41.74N 95.93W
06/07/2008  E0.88 INCH       HARRISON           IA   TRAINED SPOTTER

&&

DERGAN
Local storm report, Jun 7, 10:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             2 E MONDAMIN            41.71N 95.98W
06/07/2008  E0.88 INCH       HARRISON           IA   PUBLIC

0920 PM     HAIL             4 N MAGNOLIA            41.75N 95.87W
06/07/2008  E0.75 INCH       HARRISON           IA   PUBLIC

&&

LANDSVORK
Local storm report, Jun 7, 10:21 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             3 SW PETERSBURG         41.82N 98.12W
06/07/2008  E0.75 INCH       BOONE              NE   LAW ENFORCEMENT

&&

RCHERMOK
Local storm report, Jun 7, 11:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             OAKDALE                 42.07N 97.97W
06/07/2008  E0.75 INCH       ANTELOPE           NE   CO-OP OBSERVER

&&

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:17 PM CDTSevere Thunderstorm WarningOAXBurt43 min
Jun 7, 9:49 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone41 min
Jun 7, 10:21 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte39 min
Jun 7, 10:34 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce41 min
Jun 7, 10:58 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne47 min
Jun 7, 11:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce31 min
Jun 7, 11:26 PM CDTSevere Thunderstorm WarningOAXBoone, Platte34 min
Jun 8, 12:39 AM CDTSevere Thunderstorm WarningOAXButler, Seward36 min
Jun 8, 1:10 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward50 min
Jun 8, 2:22 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy38 min
Jun 8, 2:26 AM CDTTornado WarningOAXDouglas, Sarpy, Washington34 min
Jun 8, 2:44 AM CDTSevere Thunderstorm WarningOAXCass, Otoe46 min
Jun 8, 5:54 AM CDTAreal Flood WarningOAXBoone12 hr
Jun 8, 7:19 AM CDTAreal Flood WarningOAXMadison8 hr
Jun 8, 10:51 AM CDTRiver Flood WarningOAXDodge9 hr
Jun 8, 12:48 PM CDTAreal Flood WarningOAXAntelope9 hr
Jun 8, 12:58 PM CDTAreal Flood WarningOAXMadison, Pierce, Wayne22 hr
Jun 8, 1:05 PM CDTAreal Flood WarningOAXColfax, Platte22 hr
Jun 8, 4:26 PM CDTRiver Flood WarningOAXCuming21 hr
Jun 8, 6:02 PM CDTAreal Flood AdvisoryOAXBoone18 hr
Jun 7, 7:06 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona39 min
Jun 8, 2:47 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby43 min
Jun 8, 3:03 AM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie27 min
Jun 8, 3:29 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page, Pottawattamie46 min
Jun 8, 8:25 AM CDTRiver Flood WarningOAXHarrison26 hr
Jun 8, 8:50 AM CDTRiver Flood WarningOAXPottawattamie22 hr
Jun 8, 8:50 AM CDTRiver Flood WarningOAXFremont40 hr
Jun 8, 1:45 PM CDTFlash Flood WarningOAXFremont, Montgomery, Page4 hr
Jun 8, 1:58 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page47 min
Jun 8, 2:41 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page34 min
Jun 8, 4:32 PM CDTRiver Flood WarningOAXMontgomery29 hr
Jun 8, 5:50 PM CDTRiver Flood WarningOAXPage17 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.